# SDR 2007UALA00432

- Difficulty date: February 12, 2007
- Submitted: February 16, 2007
- Operation: Air carrier
- Aircraft: N654UA
- Make and model: Boeing 767322
- Aircraft serial: 25392
- Aircraft time: 61,630 hours, 10,193 cycles
- Engine: Pwa PW4060
- Engine time: 27,849 hours, 4,468 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Failed
- Location: Compressor
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

NR 1 ENGINE STALLED INFLIGHT.  [SUP 4-20-07]  SURGE OCCURRED AT TOD; ENGINE REPLACED AT ORD.    TEARDOWN REVEALED THAT 1 HP COMPRESSOR STAGE-7 BLADE FAILED IN THE AIRFOIL NEAR THE TIP.  THE AMOUNT OF MISSING AIRFOIL WAS APPROXIMATELY 1-SQ.IN.  FAILURE BEGAN AS A FATIGUE CRACK AT THE AIRFOIL TRAILING EDGE, AND PROGRESSED FORWARD IN FATIGUE. THIS FRACTURE MODE EVENTUALLY TRANSITIONED TO A DUCTILE OVERLOAD THAT LED TO SEPARATION AT THE MID-CHORD LOCATION.  DOWNSTREAM AIRFOIL DAMAGE WAS NOTED ON STAGES 8, 9, AND 10.
